Alert archive / Kansas / Wind Advisories in 2019

Wind Advisory 6, NWS Wichita, KS

March 8, 201926 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 8, 2019, 3:12 PM CST for 26 counties in Kansas. It took effect at Mar 9, 2019, 10:24 AM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2019, 3:12 PM CST (21:12 UTC)
In effect from
Mar 9, 2019, 10:24 AM CST
Expired
Mar 9, 2019, 1:01 PM CST
In force
3 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2019-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2019-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

450 
WWUS73 KICT 082112
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
312 PM CST Fri Mar 8 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-091115-
/O.NEW.KICT.WI.Y.0006.190309T1700Z-190310T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
312 PM CST Fri Mar 8 2019

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST SATURDAY...

The National Weather Service in Wichita has issued a Wind
Advisory, which is in effect from 11 AM to 6 PM CST Saturday.

* Winds...Northwest 30 to 35 mph with gusts up to 45 mph.

* Timing...Saturday afternoon. 

* Impacts...Strong winds will impact travel, especially on north-
  south roads such as Interstate 135. Also be sure to secure any
  loose outdoor items. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$

Lawson
6 follow-up statements
285 
WWUS73 KICT 082304
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
504 PM CST Fri Mar 8 2019


KSZ032-033-047-048-050-091315-
/O.NEW.KICT.FG.Y.0012.190309T0000Z-190309T1000Z/
/O.CON.KICT.WI.Y.0006.190309T1700Z-190310T0000Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, and Sterling
504 PM CST Fri Mar 8 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 4 AM CST SATURDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
SATURDAY...

The National Weather Service in Wichita has issued a Dense Fog
Advisory, which is in effect until 4 AM CST Saturday.

* Visibilities...1/4 of a mile or less tonight early morning 
  Saturday

* Winds...South 25 to 35 mph with gusts up to 45 mph.

* Timing...Tonight and early Saturday morning for the Fog Advisory
  and Saturday afternoon for the Wind Advisory.

* Impacts...Visibilities of less than a quarter of a mile tonight
  and early Saturday morning will create hazardous driving
  conditions. Plan on extra time to get to your destination and
  leave a bigger following distance between cars and or trucks.
  Slow down on road ways, visibilities can change rapidly in dense
  fog. Saturday afternoon, strong winds will also impact travel, 
  especially on north- south roads such as Interstate 135. Also be
  sure to secure any loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A dense fog advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving, slow down. Use
your low beam headlights and leave plenty of distance ahead of
you.

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$

KSZ049-051>053-067>072-082-083-091>096-098>100-091315-
/O.CON.KICT.WI.Y.0006.190309T1700Z-190310T0000Z/
Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-
Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, 
Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, 
Attica, Wellington, Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
504 PM CST Fri Mar 8 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
SATURDAY...

* Winds...West 20 to 30 mph with gusts up to 40 mph.

* Timing...Saturday afternoon.

* Impacts...Strong winds will impact travel, especially on north-
   south roads such as Interstate 135. Also be sure to secure 
  any loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$
Metzger
957 
WWUS73 KICT 090935
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
335 AM CST Sat Mar 9 2019

KSZ032-033-047-048-050-092345-
/O.EXT.KICT.FG.Y.0012.000000T0000Z-190309T1500Z/
/O.CON.KICT.WI.Y.0006.190309T1700Z-190310T0000Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, and Sterling
335 AM CST Sat Mar 9 2019

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...

* Visibilities...of one quarter of a mile or less will be 
  possible for central Kansas.

* Winds...West 25 to 35 mph with gusts up to 50 mph.

* Timing...dense fog advisory through early this morning, and Wind
  Advisory for this afternoon.

* Impacts...Visibilities of less than a quarter of a mile through
  early this morning will create hazardous driving conditions.
  Plan on extra time to get to your destination and leave a bigger
  following distance between cars and or trucks. Slow down on road
  ways, visibilities can change rapidly in dense fog. This
  afternoon, strong winds will also impact travel, especially on
  north-south roads such as Interstate 135. Also be sure to 
  secure any loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A dense fog advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving, slow down. Use
your low beam headlights and leave plenty of distance ahead of
you.

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$

KSZ049-051>053-067>072-082-083-091>096-098>100-092345-
/O.CON.KICT.WI.Y.0006.190309T1700Z-190310T0000Z/
Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-
Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, 
Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, 
Attica, Wellington, Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
335 AM CST Sat Mar 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...

* Winds...West 25 to 35 mph with gusts up to 50 mph.

* Timing...This afternoon.

* Impacts...Strong winds will impact travel, especially on north-south
  roads such as Interstate 135. Also be sure to secure any loose 
  outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$

Jakub
547 
WWUS73 KICT 091300
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
700 AM CST Sat Mar 9 2019

KSZ032-033-047-048-050-100000-
/O.CAN.KICT.FG.Y.0012.000000T0000Z-190309T1500Z/
/O.CON.KICT.WI.Y.0006.190309T1700Z-190310T0000Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, and Sterling
700 AM CST Sat Mar 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

The National Weather Service in Wichita has cancelled the Dense
Fog Advisory.

* Winds...Northwest 25 to 35 mph with gusts up to 50 mph.

* Timing...Winds will increase for this afternoon.

* Impacts...Strong winds will impact travel, especially on north-
  south roads such as Interstate 135. Also be sure to secure any
  light weight outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$

KSZ049-051>053-067>072-082-083-091>096-098>100-100000-
/O.CON.KICT.WI.Y.0006.190309T1700Z-190310T0000Z/
Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-
Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, 
Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, 
Attica, Wellington, Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
700 AM CST Sat Mar 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...

* Winds...West 25 to 35 mph with gusts up to 50 mph.

* Timing...This afternoon.

* Impacts...Strong winds will impact travel, especially on north-
  south roads such as Interstate 135. Also be sure to secure any
  light weight outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$

Jakub
108 
WWUS73 KICT 091602
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1002 AM CST Sat Mar 9 2019


KSZ032-033-047>053-067>072-082-083-091>096-098>100-100000-
/O.CON.KICT.WI.Y.0006.190309T1700Z-190310T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
1002 AM CST Sat Mar 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* Winds...West 25 to 35 mph with gusts up to 55 mph.

* Timing...Late this morning through this afternoon.

* Impacts...Strong winds will impact travel, especially on north-
   south roads such as Interstate 135. Also be sure to secure 
  any light weight outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$
002 
WWUS73 KICT 091624
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1024 AM CST Sat Mar 9 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-100000-
/O.EXT.KICT.WI.Y.0006.190309T1624Z-190310T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
1024 AM CST Sat Mar 9 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* Winds...West 30 to 40 mph with gusts up to 55 mph.

* Timing...Late this morning through this afternoon.

* Impacts...Strong winds will impact travel, especially on north-
   south roads such as Interstate 135. Also be sure to secure 
  any light weight outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$

KRC
769 
WWUS73 KICT 091901
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
101 PM CST Sat Mar 9 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-100000-
/O.UPG.KICT.WI.Y.0006.000000T0000Z-190310T0000Z/
/O.NEW.KICT.HW.W.0001.190309T1901Z-190310T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
101 PM CST Sat Mar 9 2019

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

The National Weather Service in Wichita has issued a High Wind
Warning, which is in effect until 6 PM CST this evening. The Wind
Advisory is no longer in effect.

* Winds...Northwest 35 to 45 mph with gusts up to 60 mph.

* Timing...This afternoon and early evening.

* Impacts...Very strong winds will impact travel, especially on 
  north- south roads such as Interstate 135. Also be sure to 
  secure any light weight outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained winds of at least 40 mph, or gusts
of 58 mph are expected.  Winds this strong can cause property
damage.

&&

$$

KRC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 8, 2:40 PM CST, 32 minutes earlier.

Area forecast discussion, Mar 8, 2:40 PM CST, 32 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
240 PM CST Fri Mar 8 2019

.SHORT TERM...(This evening through Sunday)
Issued at 240 PM CST Fri Mar 8 2019

Water vapor imagery shows upper trough stretching from the Great
Basin into the Desert Southwest and is quickly tracking east.
At the surface, stationary front stretches from eastern OK into
the TX Panhandle with lee troughing continuing to deepen.

Shortwave trough still expected to quickly slide east and will be
moving out into the southern High Plains late tonight. Strong mid
level theta-e advection ahead of the wave will result in
widespread showers and isolated storms generally after 06z. Still
looking like the best coverage will be east of the KS Turnpike.
Southeast KS looks to continue to have a shot at some strong
storms tonight given elevated CAPE around 1,000J/KG with plenty of
flow. Current thinking is hail up to the size of nickels and
winds to 50 mph with stronger storms. With progressive nature of
this system, most of the precip should be out of the forecast area
by 12z Sat.

Should continue to see some fog over central KS this evening with
visibilities likely to come down after dark. At this point
confidence is not high enough to run with an advisory with a
chance the dense fog remains just north and west of the forecast
area where better snow pack is located.

The main story on Sat will be the very strong northwest winds.
Confidence is high enough at this point to run with a wind
advisory. Feel that sustained speeds around 30 mph will be common
with gusts over 40 mph, especially if we can get some sunshine
which would further deepen mixing depth. Good downslope created by
strong nw winds will bring widespread above normal temps with
60s a good bet over southeast KS.

High pressure will settle over the Plains Sunday in the wake of
this wave which will bring lighter winds and will allow below
normal temps to remain.

.LONG TERM...(Monday through Friday)
Issued at 240 PM CST Fri Mar 8 2019

Next potent shortwave will be digging over southern CA by Mon
afternoon and over Baja Mon night into Tue. 850-700mb moisture
transport will increase over the southern plains Mon night and
will really ramp up Tue afternoon into Tue night. PW values by Tue
evening look to be around 1.5 inches, which will be over 200% of
normal for this time of year. So not out of the question we see
some heavy rainfall for the Tue afternoon through Wed morning time
frame. The ECMWF is faster lifting this wave out which may result
in a shorter period of moderate to heavy rain compared to the GFS.
Below normal temps will once again follow in the wake of this wave
for the end of the work week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1152 AM CST Fri Mar 8 2019

Low clouds and patchy fog have lingered through the morning hours
while visibilities have improved. Little change is expected this
afternoon with low cigs and reduced flight categories likely. Some
patchy fog may redevelop this evening, early in the period before
large-scale forcing for ascent increases with the approaching
storm system. The higher probabilities should remain across our
central KS counties, possibly impacting KRSL & KGBD. A developing LLJ
will also result in LLWS for much of the area, especially
between 08-13Z with increasing chances for showers and storms
after 08Z. A few strong storms may impact portions of southeast KS
where boundary layer moisture is progged to increase. Gusty winds
and nickel sized hail could impact the KCNU area during the early
morning hours on Sat while possibly redeveloping during the mid
to late morning when the upper trough emerges over the area.

&&

.FIRE WEATHER...
Issued at 240 PM CST Fri Mar 8 2019

Strong northwest winds will bring elevated fire danger for Sat
afternoon. However, many of the areas that see the higher winds
will have just seen widespread rainfall, which should help
keep the fire danger from reaching its full potential. Sat
afternoon we are looking at sustained speeds around 30 mph with
gusts over 40 mph. Speeds should quickly decrease toward sunset.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    49  44  57  28 /   0  60  20   0
Hutchinson      46  40  53  26 /   0  50  10   0
Newton          46  40  53  27 /   0  70  30   0
ElDorado        48  43  57  28 /   0  80  30   0
Winfield-KWLD   52  46  60  29 /   0  60  20   0
Russell         39  35  46  24 /   0  40  10   0
Great Bend      42  37  48  24 /   0  40  10   0
Salina          43  39  49  25 /   0  70  20   0
McPherson       45  40  51  26 /   0  70  20   0
Coffeyville     54  50  65  31 /   0 100  60   0
Chanute         51  46  62  30 /   0 100  80   0
Iola            49  45  61  29 /   0 100  80   0
Parsons-KPPF    53  49  63  30 /   0 100  70   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 11 AM to 6 PM CST Saturday for KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

&&

SHORT TERM...RBL
LONG TERM...RBL
AVIATION...MWM
FIRE WEATHER...RBL
Hazardous weather outlook, Mar 8, 11:51 AM CST, 3 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1151 AM CST Fri Mar 8 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-091800-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1151 AM CST Fri Mar 8 2019

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...This Afternoon and Tonight

Patchy fog may redevelop across portions of central Kansas this
evening.

For late tonight, a few thunderstorms may become embedded in
widespread moderate to locally heavy rains in southeast Kansas. A
few strong storms with nickel sized hail and gusty winds will be
possible across southeast Kansas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A few strong thunderstorms may continue over far southeast Kansas
Saturday morning with the potential for small hail and gusty winds.

A Very High Grassland Fire Danger is likely in nearly all areas
Saturday afternoon.

Rains will increase considerably both in areal coverage as well as
intensity from Monday night thru late Tuesday night. The potential
for flooding will increase during these periods, especially in
Southeast Kansas where embedded thunderstorms will occur.

A Very High Grassland Fire Danger is likely in all areas Wednesday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated this afternoon or tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 4:55 AM CSTDense Fog AdvisoryICTBarton, Butler, Chase, Ellsworth, Greenwood, Harvey and 8 more6 hr
Mar 8, 5:04 PM CSTDense Fog AdvisoryICTBarton, Ellsworth, Lincoln, Rice, Russell14 hr

Nearby

Wind Advisories in Kansas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.